Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

tracy521

Veteran Member
  • Content Count

    1833
  • Joined

  • Last visited

  • Days Won

    13

Everything posted by tracy521

  1. i would look into getting a new derm. that seems odd to me. i have been on it for over 7 years and my derm never mentioned once about me going off of it. i take 100mg a day. i get blood work once a year to be safe but my derm never pushes it.
  2. i take 100mg and it works very very well and has done so for over 7 years. i would definitely up your dose to 100mg. i don't think it works that well on any dose less. some people even have to go up to 150mg. good luck with everything.
  3. i always wonder this too. for me i plan to stay on it until after i hit menopause (i am 42 right now) at least. this dec will be 7 years that i have been taking it.
  4. i hope it kicks in soon for you. i do not take bcp i stopped taking it years ago because it was only making my acne worse and i got a phlebitis in my arm so that was the end of that. i personally think that bcp caused all of my acne and screwed up my hormones forever because i never had acne in my life until i started birth control. what i did though 2 months after starting spiro was get on the keflex and it cleared me up in 5 days. i've never had an antibiotic work so well and i've been on the
  5. start with the 50mg and see if it helps and if not then go up to 100mg. it will take time to do it's thing so if the skin is really freaking out i would get on keflex or some type of antibiotic for a while to calm things down. i always have the best luck with keflex that stuff really works. so glad you got the spiro i pray it works soon for you.
  6. yeah definitely ask your derm. my derm was the one that suggested it to me years ago and i still get it from her. ugh i remember the feeling of having bad skin its the absolute worst.
  7. That's crazy about the leg cramps. I don't get those as long as I eat a banana everyday and take a good multi vitamin. I would talk to your doc and see what foods and vitamins can help with the leg cramps while on spiro and go from there. Totally agree about Accutane its just not worth putting your body though all of that. Maybe start with a low dose of spiro and see if it helps before you would increase to a higher dose. Also I know for me being on birth control made my skin so much worse. I th
  8. i would get back on the spiro and get regular bloodwork and monitor your blood pressure (you can buy one of those kits at the local drug store) weekly and go from there. i've been on spiro for 6 1/2 years and have low blood pressure normally and it hasn't made it any lower or anything. i never thought about going off it well at least until i hit menopause or something.
  9. I absolutely adore the Lancome Bienfiat SPF 50. It is oil free and absorbs very quickly. I used the Elta MD before this and love this one so much more. It's a bit more expensive but totally worth it.
  10. yes it did. it's been about 6 years and 6 months that i have been taking spiro. best decision i ever made. i was already breaking out really badly and going for weekly kenalog injections so when my derm suggested it to me again (she mentioned it about 2 years before that) i decided to try it. i kept breaking for about another 2 months then begged the derm for keflex since i had a few friends that took it and had good luck with their acne so i got that and took it for a while then slowly we
  11. i started at 25mg, 50mg, 75mg and 100mg when i first went on it years ago and found that each time i upped the dosage it would totally throw off my cycle so i would get 2 periods a month. for me the worst breakouts i would get is before my period so that made it much worse then if i would have just jumped in and taken the 100mg a day instead. once i started on keflex then my acne cleared up and over time i was able to wean off the keflex and stay totally clear on the spiro. its been almost 6 1/2
  12. i love micellar water its very gentle and works great at removing makeup. i use this then wash my face with my regular cleanser to be sure its really clean and none of the product is left on my skin.
  13. have you thought about spiro at all? for me birth control really screwed up my hormones and gave me lots of acne no matter what kind i was taking. the only way i cleared up was getting off the bcp and taking spiro. if your acne is hormonal and you take accutane it will just come back. i would talk to your derm and see what he/she thinks and go from there. maybe think about getting your hormones tested too.
  14. I would get a series of IPLS' for the hyper pigmentation. It works fast and there really isn't any downtime. The zapped areas will get more red after the procedure and then after a few hours they will be back to their normal red color and then after a week you should see that they are lighter in color. I would think 3-4 IPL's would totally take care of that. I always used to get hyper pigmentation when I broke out as well and it was so damn annoying because for me my red marks never go away unle
  15. yeah this is very frustrating! i loved the qualitest and mylan versions the best but those are the ones that taste like peppermint. i wonder how much it is for the aldactone out of pocket. i'm thinking of just switching to the brand name to avoid this mess in the future.
  16. i would do the spiro again before accutane. it takes a long time to really work i think at least 6 months but best thing you can do is take an antibiotic for a few months while on it then slowly wean off. spiro was a godsend for me and has worked very well. i've been on it for over 6 years. i take 100mg a day.
  17. i would definitely get those injected with kenalog and ask about spiro. i was on birth control for many years and i'm convinced it gave me cystic acne because i never had it before i started the pill. i find that spiro is a lot safer than the pill but a lot of people like to combine the two. you could also try keflex antibiotic that one should work well for you. have you had your hormones tested? good luck to you!
  18. I've been on spiro now for over 6 years but for some reason in the last year all the pharmacies around me have had trouble getting it in. I was on the qualitest version (for over 5 years) and then was switched to jubilant cadista then amneal and lastly mylan. I had trouble finding the mylan version the last time I picked up my script. It's so odd that I had no trouble for over 5 years now the pharmacies never seem to know which version they are getting in these days.
  19. Well that is very frustrating! If your derm doesnt have time for you its time for a new derm. I was lucky after going through a lot of bad derms I found a new one before I started spiro that would not give up on getting me clear. I was breaking out really, really badly before the spiro and was getting weekly kenalog injections and already on doxy (that stopped workin for me) So after few months of being on the spiro I kept breaking out so I had the derm write me a script for keflex which clear
  20. It was easy for me i always broke out really badly the week before my period and the week of my period and my derm told me it was hormonal because it cystic in nature and always occurred on the outer edges of my face around my chin and jawline. I was going to try accutane years go but my derm wanted me to try spiro and i was so glad i did it was the best decision i ever made. they told me that if i did accutane i could clear up while on it but that it would come back if i wasn't on spiro. what i
  21. Hello. I agree 200mg a day seems like a higher dose but if the doctor recommends that dose he must think that is what you need. On that front though I would only take what I was comfortable with taking everyday. I currently take 50mg of spiro twice a day and it works very well for me that way (been on it for over 5 years) so you could ask the doctor to send you in a script for the 50mg pills and then go from there. You could start with 50mg twice a day and see how you feel and then decide later
  22. ask for spiro and get off the tri-sprintec if you can. i found that birth control made my acne really bad but the spiro cleared it up and stopped the cysts.
  23. You can message me on here or at [email protected] - see what the derm says and go from there. I’ve never heard of filler leaving a blue tinge. I’ve had restylane it was easy and not really painful at all.
  24. do you have any pics before the injection to compare to? i only say that because i cant imagine one shot could have caused all that fat loss as well. can you post a pic here so i can see what you mean? or you can message me. i think at this point your best bet is not to look at it all the time because its only going to cause you to be more upset and that's no good. if it is bothering you that much though go see a cosmetic derm or go to a plastic surgeon and see what they think. i think juvederm
  25. i would wait this out for a few more months before you get filler but if you get something like restylane you really wont have to worry about side effects. it is made of hyaluronic acid which is a natural substance so if you do go that route you will be fine. its easy takes no time at all and will give you pretty much instant results. it is not cheap though so if you do plan to do it down the road get a consult first so you know how much it will cost.
×